Eye Care Archive Expert Forum
Red Eye Problem
About This Forum:

Our Ask-A-Doctor Eye Care Forum is where you can post your question and receive a personal answer from physicians affiliated with the American Academy of Ophthalmology.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Red Eye Problem

In my left eye I have been having a problem with redness.

At times it feels like some thing is in there (not painful not uncomfortable)

Its starts out in the left corner of the eye and at times the redness moves. The veins in the eye are really red more than usual.

This has happed every other day for about two weeks.

A few months ago I problems with twitching in my eyes and I was recommended (actually recommended from here ) to try Patnol and which worked and the twitches have basically gone away.

Could this be an allergy? I have never had any and I am 32 years old.

Anything you can recommend? A nurse told me napho-a which is over the counter?

Is that something you heard of?

Thanks for all the advice.

Your truly

SICK OF MY RED EYE!
Related Discussions
Avatar_n_tn
no.  no naphazoline or tetrahydrozoline, please.

you need an exam by an eye doctor.  yes, it is possible that this is allergy (although allergy usually occurs in BOTH eyes at the same time...).  there are way, way too many things that could cause uniocular red eye for me to be able to tell you what you have here in this forum.

since its in one eye only, and seems to be lingering, one of the many possibilities is episcleritis, which would not be helped by naphazoline.  go get seen by someone.

naphazoline and tetrahydrozoline have their place in medicine.  here's my opinion on when they should be used:

1) "oh no! my wedding is this afternoon and my eye is red! what will i do about the photos?"
2) "i have a job interview and my eyes look terrible.  i dont want them to think i'm a druggie"
3) "i was up all nite with my sick kid and my eyes are red, but now i have an important board meeting"

etc etc.  i tell people to only use naphazoine for TEMPORARY redness reduction when you have to be SEEN by someone and look normal.  thats it.  it does not ever fix any eye problem.  it just masks the redness, and only temporarily at that.

1 Comment
Blank
Avatar_n_tn
thank you so much!!!!!
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank